tumour lysis syndrome

tumour lysis syndrome

The release of cellular breakdown products that occurs when tumour cells are killed by effective anticancer treatment. There is a rise in blood potassium, uric acid and phosphates and a drop in calcium. The effect may be a severe metabolic disturbance that can cause prolonged illness and may prove fatal. Severe kidney damage may occur from urate crystal deposition.
References in periodicals archive ?
Acute tubular necrosis is the most common renal AKI seen in lymphoma patients, with lysozyme-induced tubular necrosis and tumour lysis syndrome being common etiologies (Luciano & Brewster, 2014).
A case of metastatic testicular cancer complicated by tumour lysis syndrome and choriocarcinoma syndrome.
The principle of tumour lysis syndrome, prophylaxis/treatment includes virgous hydration, adequate diuresis, control of hyperuricemia with rasburicase or allopurinol, regulation of serum electrolytes and dialysis should be the treatment options.
The patient was initiated on chemotherapy but died of acute tumour lysis syndrome [2] days thereafter.
The main differential diagnosis was cisplatin hypersensitivity and tumour lysis syndrome (TLS).
Tumour lysis syndrome (TLS) prophylaxis, comprising oral hydration and allopurinol 300 mg/day, was initiated at least three days before initiating lenalidomide and for a minimum of the first three treatment cycles.
Before initiation of EBRT the patient started allopurinol 600 mg/d to prevent tumour lysis syndrome.
c) Acute tubular necrosis may be caused by lysozyme-induced tubular necrosis and tumour lysis syndrome

Full browser ?